Alert archive / North Carolina / Tornado Warnings in 2011

Tornado Warning 29, NWS Newport/Morehead City, NC

April 28, 2011Martin County, Washington County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Apr 28, 2011, 4:44 PM EDT for Martin County, Washington County, North Carolina. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 4:44 PM EDT (20:44 UTC)
Expired
Apr 28, 2011, 5:15 PM EDT
In force
31 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Martin County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 120 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 5:00 PM EDTTORNADOPlymouth, NCTREE DOWN ON GARAGE. TIME ESTIMATED BY RADAR.
Apr 28, 5:06 PM EDTTSTM WND DMGPlymouth, NCPOWERLINES DOWN ON CHERRY ST
Apr 28, 5:06 PM EDTTSTM WND DMGRoper, NCPOWERLINES DOWN ON CHERRY ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 2:41 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1638 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WFUS52 KMHX 282044
TORMHX
NCC117-187-282115-
/O.NEW.KMHX.TO.W.0029.110428T2044Z-110428T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
444 PM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
  WESTERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 515 PM EDT

* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 8 MILES SOUTHWEST OF JAMESVILLE...OR 11 MILES SOUTHEAST OF
  WILLIAMSTON...MOVING NORTHEAST AT 50 MPH. QUARTER SIZED HAIL AND
  DAMAGING WINDS IN EXCESS OF 58 MPH ARE ALSO LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HINSON...JAMESVILLE...
  HINSON...DARDENS...
  PLYMOUTH...
  ROPER...WESTOVER...
  PLEASANT GROVE...MACKEYS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3584 7651 3572 7675 3568 7698 3577 7708
      3588 7691 3586 7689 3582 7689 3585 7684
      3589 7683 3589 7681 3587 7678 3587 7675
      3595 7669 3594 7666 3595 7656
TIME...MOT...LOC 2044Z 238DEG 44KT 3573 7692

$$

29
1 follow-up statement
635 
WWUS52 KMHX 282108
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
508 PM EDT THU APR 28 2011

NCC117-282117-
/O.CAN.KMHX.TO.W.0029.000000T0000Z-110428T2115Z/
MARTIN NC-
508 PM EDT THU APR 28 2011

...THE TORNADO WARNING FOR SOUTHEASTERN MARTIN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3595 7656 3584 7651 3572 7675 3570 7685
      3572 7685 3577 7680 3581 7680 3583 7678
      3585 7679 3587 7676 3587 7675 3595 7669
      3594 7666
TIME...MOT...LOC 2107Z 238DEG 44KT 3588 7663

$$

NCC187-282115-
/O.CON.KMHX.TO.W.0029.000000T0000Z-110428T2115Z/
WASHINGTON NC-
508 PM EDT THU APR 28 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR WESTERN
WASHINGTON COUNTY...

AT 504 PM EDT...DOPPLER RADAR INDICATED A TORNADO.  THIS TORNADO WAS 
LOCATED NEAR ROPER...OR NEAR PLYMOUTH...MOVING NORTHEAST AT 50 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
QUARTER SIZED HAIL.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... MACKEYS AND PLEASANT
GROVE.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3595 7656 3584 7651 3572 7675 3570 7685
      3572 7685 3577 7680 3581 7680 3583 7678
      3585 7679 3587 7676 3587 7675 3595 7669
      3594 7666
TIME...MOT...LOC 2107Z 238DEG 44KT 3588 7663

$$

29

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:17 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 28, 3:17 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 PM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE COAST TONIGHT. HIGH PRESSURE OVER
THE GULF STATES FRIDAY WILL BE CENTERED OVER THE CAROLINAS
SATURDAY. THE HIGH WILL MOVE OFF THE COAST SUNDAY. A COLD FRONT
WILL APPROACH FROM THE WEST MONDAY AND MOVE OFF THE COAST EARLY
TUESDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST BEHIND THE
FRONT WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM THU...ONGOING SEVERE WEATHER WILL CONTINUE INTO THIS
EVENING. TORNADO WATCH HAS BEEN EXTENDED UNTIL 9 PM. WILL LEAVE
WIND ADVISORY GOING THROUGH MIDNIGHT. THE COLD FRONT WILL BE
ALONG THE IMMEDIATE COAST AT 06Z FRIDAY AND WILL BE MOVING INTO
THE ATLANTIC BY 12Z FRIDAY. CURRENT POP TREND OF TAPERING OFF FROM
THE WEST STILL LOOKS GOOD AND WILL USE AGAIN FOR THIS AFTERNOON'S
PACKAGE. 12Z GUIDANCE FOR LOWS TONIGHT LOOKS GOOD AND WILL USE AN
OVERALL BLEND.

&&

.SHORT TERM /FRIDAY/...
AS OF 315 PM THU...HIGH PRESSURE OVER THE GULF STATES WILL BUILD
NORTHEAST TOWARD THE AREA WITH A MUCH DRIER AIRMASS. PLENTY OF
SUNSHINE WILL ALLOW HIGHS TO REACH MID/UPPER 70S EXCEPT MID 70S
ALONG THE OUTER BANKS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 315 PM THU...DRY AND PLEASANT THROUGH MONDAY. HIGH PRESSURE
WILL MOVE OFF THE EAST COAST SUNDAY WITH A RETURN FLOW SETTING UP
BEGINNING SUNDAY AFTERNOON. UPPER 70S/LOWER 80S EXPECTED BOTH
SUNDAY AND MONDAY...WITH LOWS SUNDAY NIGHT UPPER 50S WEST TO MID
60S ON THE OUTER BANKS. THE NEXT FRONT WILL APPROACH FROM THE WEST
MONDAY. WILL INTRODUCE CHANCE POPS WEST TO SLIGHT CHANCE OUTER
BANKS. CHANCE POPS THROUGHOUT THE AREA MONDAY NIGHT INTO TUESDAY
AS THE FRONT SLOWLY MOVES THROUGH. DRY WEATHER IN STORE FOR
WEDNEDAY AND THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST
BEHIND THE FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

SHORT TERM /TONIGHT AND FRIDAY/
AS OF 315 PM THU...THUNDERSTORMS WILL BE TRAVERSING THE AREA AHEAD
OF THE COLD FRONT THROUGH THE AFTERNOONE AND EVENING HOURS.
CURRENTLY MOST OF THE ACTIVITY IS ALONG THE COASTAL PLAIN AND
PRODUCING MVFR CONDITIONS. THRE IS A MIXTURE OF MVFR AND VFR
CEILINGS TO THE EAST. EVENTUALLY MOST OF THE AREA WILL LIKELY
EXPERIENCE STRONG THUNDERSTOMS AND MVFR CONDITIONS. WINDS ARE ALSO
A MAJOR CONCERN WITH STRONG AND GUSTY WINDS POSSIBLE TO AT LEAST
30 KT THROUGH THE AFTERNOON.

EXPECT THE FRONT TO PUSH THROUGH MOST OF THE AREA BY AROUND
MIDNIGHT...FOLLOWED CLEARING BY AROUND DAYBREAK AND VFR CLEAR
SKIES TOMORROW.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/
AS OF 3 PM THU...VFR THROUGH SUNDAY NIGHT. HIGH PRESSURE OVER THE
GULF STATES FRIDAY WILL BE CENTERED OVER THE AREA SATURDAY WITH
EXCELLENT FLYING CONDITIONS. THE HIGH WILL THEN SHIFT EAST OFF THE
COAST WITH A LIGHT SOUTH FLOW SETTING UP BEGINNING SUNDAY
AFTERNOON AND CONTINUING INTO MONDAY. A COLD FRONT WILL APPROACH
FROM THE WEST MONDAY WITH SCATTERED CONVECTION EXPECTED TO DEVELOP
AND CONTINUE THROUGH TUESDAY. DRY WEATHER/VFR FOR WEDNESDAY AND
THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST BEHIND THE
FRONT.

&&

.MARINE...
SHORT TERM /TONIGHT AND FRIDAY/
AS OF 315 PM THU...LITTLE CHANGE FROM CURRENT FORECAST. NO CHANGE TO
TIMING OF CURRENT ADVISORIES. COLD FRONT TO THE WEST WILL BE ALONG
THE IMMEDIATE COAST AT 06Z FRIDAY AND WILL MOVE INTO THE ATLANTIC
BY 12Z FRIDAY. LATEST RUN OF THE SWAN MODEL DECREASED SEAS TO
QUICKLY SO WILL USE 12Z WAVEWATCH WHICH KEEPS SMALL CRAFT
CONDITIONS GOING THROUGH LATE FRIDAY AFTERNOON.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/
AS OF 3 PM THU...GOOD BOATING CONDITIONS THIS WEEKEND AS HIGH
PRESSURE BUILDS IN FROM THE SOUTHWEST ON SATURDAY AND WILL BE
CENTERED DIRECTLY OVER THE AREA ON SUNDAY. A SOUTHERLY FLOW WILL
SET UP BEGINNING SUNDAY AFTERNOON AS THE HIGH SHIFTS EAST OFF THE
COAST. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY AND WILL
MOVE OFF THE COAST EARLY TUESDAY. WINDS/SEAS EXPECTED TO REMAIN
BELOW SMALL CRAFT CRITERIA.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ029-044>047-
     079>081-090>095-098-103-104.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ130-135.
     GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR AMZ150-152-154-
     156.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR AMZ158.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...RSB/HSA
MARINE...HSA
Hazardous weather outlook, Apr 28, 9:05 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
905 AM EDT THU APR 28 2011

NCZ029-044>047-079>081-090>094-292000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
905 AM EDT THU APR 28 2011

...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ098-292000-
ONSLOW-
905 AM EDT THU APR 28 2011

...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ104-292000-
OUTER BANKS HYDE-
905 AM EDT THU APR 28 2011

...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ095-103-292000-
CARTERET-OUTER BANKS DARE-
905 AM EDT THU APR 28 2011

...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Apr 28, 3:43 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             1 N FARMVILLE           35.61N  77.59W
04/28/2011  E0.75 INCH       PITT               NC   TRAINED SPOTTER

&&

EVENT NUMBER MHX1100256

JSCHULZ
Local storm report, Apr 28, 3:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
349 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     TEACHEY                 34.77N  78.01W
04/28/2011                   DUPLIN             NC   PUBLIC

            SEVERAL TREES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER MHX1100257

JSCHULZ
Local storm report, Apr 28, 4:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 N PINK HILL           35.07N  77.74W
04/28/2011  E1.00 INCH       LENOIR             NC   PUBLIC

&&

EVENT NUMBER MHX1100258

JSCHULZ
Local storm report, Apr 28, 4:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FUNNEL CLOUD     FORT BARNWELL           35.27N 77.33W
04/28/2011                   CRAVEN             NC   FIRE DEPT/RESCUE

            RELAYED FROM 911 CENTER.

&&

JSCHULZ
Local storm report, Apr 28, 4:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
438 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 NE VANCEBORO          35.34N  77.12W
04/28/2011  E2.75 INCH       CRAVEN             NC   EMERGENCY MNGR

&&

EVENT NUMBER MHX1100259

JSCHULZ
Local storm report, Apr 28, 4:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
440 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 E FORT BARNWELL       35.27N  77.31W
04/28/2011                   CRAVEN             NC   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON BELLTOWN ROAD.

&&

EVENT NUMBER MHX1100260

JSCHULZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:07 AM EDTWind AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more12 hr
Apr 28, 1:41 PM EDTTornado WarningMHXDuplin, Lenoir49 min
Apr 28, 2:26 PM EDTTornado WarningMHXDuplin49 min
Apr 28, 3:10 PM EDTTornado WarningMHXDuplin, Lenoir50 min
Apr 28, 3:29 PM EDTTornado WarningMHXBeaufort, Greene, Martin, Pitt46 min
Apr 28, 3:48 PM EDTTornado WarningMHXCraven, Duplin, Jones, Lenoir42 min
Apr 28, 4:26 PM EDTTornado WarningMHXBeaufort, Craven, Pitt49 min
Apr 28, 4:32 PM EDTTornado WarningMHXDuplin, Onslow26 min
Apr 28, 4:49 PM EDTTornado WarningMHXBeaufort, Craven, Pitt22 min
Apr 28, 5:01 PM EDTTornado WarningMHXBeaufort, Hyde, Washington44 min
Apr 28, 5:15 PM EDTTornado WarningMHXTyrrell, Washington19 min
Apr 28, 5:26 PM EDTSpecial Marine WarningMHX49 min
Apr 28, 5:33 PM EDTTornado WarningMHXHyde, Tyrrell, Washington42 min
Apr 28, 5:42 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Onslow33 min
Apr 28, 5:46 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Onslow29 min
Apr 28, 5:55 PM EDTTornado WarningMHXTyrrell, Washington35 min
Apr 28, 6:23 PM EDTTornado WarningMHXDare, Tyrrell, Washington37 min
Apr 28, 6:38 PM EDTSpecial Marine WarningMHX67 min
Apr 28, 7:01 PM EDTTornado WarningMHXDare29 min

Nearby

Tornado Warnings in North Carolina, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.